MAUDE Adverse Event Report: CORDIS CASHEL CATH TEMPO 5F C2 65CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CASHEL CATH TEMPO 5F C2 65CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 451543V0
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not yet returned to manufacture.A review of the manufacturing documentation associated with lot 17798734 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 5f c2 65cm tempo catheter collapsed twice and did not recover its original shape which has hindered the removal of the catheter by using the introducer.There was no reported patient injury.The product was withdrawn from the patient and a puncture site has been made.
 
Additional Manufacturer Narrative
During an unknown procedure, a 5f c2 65cm tempo catheter collapsed twice and did not recover its original shape which has hindered the removal of the catheter by using the introducer.There was no reported patient injury.The product was withdrawn from the patient and a puncture site has been made.Additional procedural details were requested but not provided.The device was not returned for analysis.A product history record (phr) review of lot 17798734 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported events ¿brite tip/distal tip catheters- prolapse¿ and ¿catheter (body/shaft)- withdrawal difficulty through sheath¿ could not be confirmed as the device was not returned for analysis.The exact root cause could not be conclusively determined.Vessel characteristics, although not provided, and/or procedural factors may have contributed to the reported event.According to the instructions for use (ifu), which is not intended as a mitigation of risk, ¿to prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.Exercise care when removing guidewires from multiple-curve catheters.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters, straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.Use a guidewire when introducing the catheter through the catheter sheath introducer (csi) and into the left ventricle.Treat all 4f (1.35 mm) catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.Before use, flush all devices entering a blood vessel with sterile heparinized saline or a similar isotonic solution.Keep the catheter filled with either flushing solution or contrast medium while the catheter is in the vascular system and consider the use of systemic heparinization.Forcibly aspirate and flush the catheter with heparinized saline solution at least once every two minutes.¿ neither the phr review nor the information available suggests that the reported failures could be related to the manufacturing process of the unit.Therefore, no corrective or preventative actions will be taken at this time.

Brand Name
CATH TEMPO 5F C2 65CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CASHEL
cahir road,
cashel, co. tipperary
EI 
MDR Report Key8879351
Report Number9616099-2019-03130
Device Sequence Number2028800
Product Code DQO
UDI-Device Identifier20705032008676
UDI-Public20705032008676
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number451543V0
Device Catalogue Number451543V0
Device Lot Number17798734
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date08/09/2019
Supplement Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN CSI.